MAUDE Adverse Event Report: BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC DECANAV; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number R7F282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
During idiopathic ventricular tachycardia (idvt) ablation procedure with a decanav catheter and the patient experienced pericardial effusion treated with pericardiocentesis.It was reported that during the case, a pericardial effusion was noticed in the patient.When initially advancing the decanav catheter into the body for mapping, the decanav catheter had advanced into the epicardial space.The pericardial effusion was discovered and confirmed on intracardiac echocardiography (ice).The medical intervention provided was pericardiocentesis, and about 500ml of fluid was removed.The patient is in stable condition.The physician believes the cause of the pericardial effusion was due to the decanav catheter being advanced into epicardial space.Additional information was received indicating the physician¿s opinion on the cause of this adverse event was fellow in training caused; not product or catheter related per md.The patient did not require extended hospitalization.The outcome of the adverse event was fully recovered (no residual effects).It was also reported that after continuing the procedure, the carto 3 system displayed error 105- map: catheter sensor error.The cable was replaced without resolution.The thermocool smarttouch sf catheter was replaced, and the issue was resolved.The procedure continued.The customer¿s reported catheter sensor issue itself is not considered to be mdr reportable event since the since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.
 
Additional Manufacturer Narrative
On 11-nov-2025, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
During idiopathic ventricular tachycardia (idvt) ablation procedure with a decanav catheter and the patient experienced pericardial effusion treated with pericardiocentesis.Device evaluation details: the product was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection and revision of all features were performed following johnson & johnson medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed.No magnetic, deflection, or electrical issues were found during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The root cause of the adverse event remains unknown.The physician's opinion on the cause of the adverse event was not product or catheter related per the physician.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# pc-(b)(4).

Brand Name
DECANAV
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23486832
Report Number2029046-2025-03734
Device Sequence Number16074203
Product Code DRF
UDI-Device Identifier10846835008807
UDI-Public(01)10846835008807(10)AD25280074
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Catalogue NumberR7F282CT
Device Lot NumberAD25280074
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/11/2025
11/21/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date11/13/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO GE 8F CATHETER.; THMCL SMTCH SF BID, TC, D-F.; THMCL SMTCH SF UNID, TC, F.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite